Laboratoire Riva Inc. and Laboratoires Trianon Inc. are voluntarily recalling several over-the-counter children’s strawberry-flavoured acetaminophen syrups labeled as Biomedic, Option+, or Laboratoires Trianon Inc. The products, which are used for pain and fever relief, are being recalled because the child-resistant safety cap may be defective.
A defective cap could allow a child to accidentally ingest the product, which would pose a significant health concern. Accidental ingestion can result in acetaminophen overdose and serious health consequences, including liver damage in extreme cases. Early signs of overdose include nausea, vomiting, lethargy and sweating. Liver damage may result in liver failure or death. Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours.
This issue is related to product packaging and not the safety or effectiveness of the drug in the bottles. The products were distributed at major pharmacies across Canada.
What you should do
- Return affected product to the place of purchase for a refund.
- Call your local poison control centre immediately if you think your child may have taken too much acetaminophen. Consult your health care professional if your child has used these products and has health concerns.
- Contact Urszula Wiatrowska, Pharmacovigilance Specialist at Laboratoire Riva and Laboratoires Trianon Inc., if you have questions about the recall. Email firstname.lastname@example.org, or call toll-free at 1-800-363-7988, extension 236.
- Store medications out of reach and sight of children.
- Report any health product-related adverse reactions or complaints to Health Canada.